Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 226, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 3, 2006, 3:45 PM EDT for Sussex County, New Jersey. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 3, 2006, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Sussex County, NJ
The radar
The Binghamton radar (KBGM), 142 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:35 PM EDT | TSTM WND DMG | West Milford, NJ | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 031945 SVRPHI NJC037-032045- /O.NEW.KPHI.SV.W.0226.060803T1945Z-060803T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SUSSEX COUNTY IN NORTHWEST NEW JERSEY * UNTIL 445 PM EDT * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 25 MILES WEST OF SUSSEX...OR ABOUT 32 MILES EAST OF SCRANTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUSSEX BY 430 PM EDT... 7 MILES NORTH OF HAMBURG BY 435 PM EDT... VERNON VALLEY BY 440 PM EDT... HIGHLAND LAKE BY 445 PM EDT... LAT...LON 4139 7514 4122 7517 4108 7428 4135 7423 $$ MPD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:29 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 3, 3:29 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU AUG 3 2006
.SYNOPSIS...
RATHER MODEST PATTERN CHANGE PRODUCING RATHER SIGNIFICANT WEATHER
CHANGE FOR THE UPCOMING SEVEN DAY FORECAST. HEAT EVENT IS ON THE
WANE AND SEASONABLE TEMPERATURES EXPECTED TO RETURN BY NEXT WEEK.
SEVERAL FRONTAL PASSAGES...A RATHER RARE EVENT OF LATE...OCCUR
THROUGH THE FORECAST PERIOD.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SHORT TERM DOMINATED BY WANING OF HEAT EVENT AND ONSET OF STRONG
TO SEVERE CONVECTION (WHICH IS HOW WE BROKE THE LAST HEAT WAVE IN
MID-JULY). FRONTAL BOUNDARY MAKES PROGRESS THROUGH THE AREA ON
FRIDAY SUFFICIENTLY TO AVOID NEED FOR ANY HEAT ADVISORY IN
SOUTHERN ZONES. HARD TO BELIEVE DEWPOINTS IN THE 60S AND AIR TEMPERATURES
IN THE 80S WILL FEEL COOLER AND DRIER ON SATURDAY BUT IT WILL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
STAYED ALONG THE LINES OF HPC GUIDANCE FOR THE EXTENDED. HIGH
PRESSURE WHICH HAS BUILT IN OVER THE END OF THE SHORT TERM WILL
CONTINUE TO MOVE EASTWARD. A WARM FRONT IS EXPECTED TO MOVE THROUGH
THE AREA LATE SUNDAY INTO MONDAY BEFORE A COLD FRONT MOVES THROUGH
THE REGION ON MONDAY NIGHT INTO TUESDAY MORNING. ONCE THE COLD FRONT
MOVES THROUGH THE TEMPERATURES SHOULD ONCE AGAIN DROP BACK DOWN TO
THE LOW TO MID 80S, AND SLIGHTLY COOLER IN THE POCONOS REGION. ONCE
THE FRONT HAS MOVED OUT OF THE REGION, HIGH PRESSURE IS FORECASTED
TO BUILD INTO THE AREA THROUGH THE END OF THE EXTENDED PERIOD. AS
FAR AS PRECIPITATION GOES IN THE EXTENDED, A CHANCE FOR SHOWERS OR
THUNDERSTORMS EXISTS THROUGH LATE MONDAY. DRY CONDITIONS ARE THEN
EXPECTED TO PERSIST FROM TUESDAY THROUGH THE END OF THE EXTENDED.
&&
.AVIATION...
VFR CONDITIONS OVER ALL TERMINALS. ISOLATED CONVECTION POSSIBLE
21Z - 02Z SO PLACED VCSH & CB IN TERMINALS. MVFR WITH SOME IFR
CONDITIONS EXPECTED BETWEEN 4Z AND 12Z FRI, BUT ONCE THE SUN COMES
UP, VFR CONDITIONS WILL RETURN. KEPT SCATTERED CLDS IN TERMINAL
OVERNIGHT INTO FRI AS WEAK FRONT WORKS ITS WAY THRU AREA. SOUTHWEST
TO WEST WILL BECOME LGT AND VRB OVERNIGHT. DURING THE DAY FRI WILL
PICKUP FROM THE NW.
&&
.MARINE...
NO SIG CHANGES TO PREV FCST, WITH WINDS AND SEAS REMAINING BELOW SCA
CRITERIA. HAZY CONDITIONS TONIGHT ON THE WATER THROUGH. ISOLATED
SHOWERS AND THUNDERSTORMS POSSIBLE THU NIGHT AND FRI.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FOR PAZ060>062-067>071 UNTIL 8 PM
THURSDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ001-007>010-012>027 UNTIL 8 PM
THURSDAY.
DE...EXCESSIVE HEAT WARNING FOR DEZ001>004 UNTIL 8 PM THURSDAY.
MD...EXCESSIVE HEAT WARNING FOR MDZ008-012-015-019-020 UNTIL 8 PM
THURSDAY.
MARINE...NONE.
&&
SYNOPSIS...
SHORT TERM...SZATKOWSKI
LONG TERM...MEOLA
AVIATION...ZEV
MARINE...ZEVHazardous weather outlook, Aug 3, 5:30 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT THU AUG 3 2006 PAZ054-055-041000- CARBON-MONROE- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME STORMS COULD TURN SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. NJZ001-007>010-012-015-PAZ060>062-067>071-041000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, AND NORTHWESTERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. SOME STORMS COULD TURN SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. THE GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON SHOULD BE CLOSER TO THE LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY, WITH THE STORMS THEN SPREADING SOUTH AND EASTWARD DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS ON FRIDAY, ESPECIALLY FROM ABOUT TRENTON ON SOUTHWARD. OTHERWISE, NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-041000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON, ESPECIALLY LATE. LOCALLY HEAVY RAINFALL CAN OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. THUNDERSTORMS SHOULD INCREASE IN COVERAGE A BIT DURING THIS EVENING AS A COLD FRONT NEARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS ON FRIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-450>455-041000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 41 min |
| Aug 3, 6:51 PM EDT | Severe Thunderstorm Warning | PHI | Somerset | 23 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.